Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2001, 12:22 PM EDT for Calhoun County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 12:22 PM EDT (16:22 UTC)
- Expired
- Jun 25, 2001, 1:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 44 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:32 PM EDT | Thunderstorm Wind 50 E | St Matthews, SC | Hwy Dept. reported large branches down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 251622
SVRCAE
SCC017-251700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1222 PM EDT MON JUN 25 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 100 PM EDT.
* AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF ST. MATTHEWS...MOVING NORTHEAST
AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ST. MATTHEWS.
THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD
ROADS...DITCHES AND LOW-LYING AREAS. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. SEEK HIGHER GROUND IF
THREATENED BY FLOOD WATERS.
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:47 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 25, 10:47 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1047 AM EDT MON JUN 25 2001 UPPER LOW OVER ERN TN THIS MORNING FCST TO MOVE WEST DURING THE AFTERNOON. 12Z ETA HAS UPPER LEVEL DIVERGENCE ACROSS EASTERN SC THIS MORNING AND ACROSS WESTERN SC THIS AFTERNOON. PLENTY OF LOW CLOUDS ACROSS THE MIDLANDS BUT STILL MODERATE INSTABILITY FOR THE AFTERNOON. CURRENT TEMPS LOOK TOO WARM. PLAN TO INCREASE CLOUD COVERAGE AND LOWER TEMPS A LITTLE. 50 TO 60 PERCENT POPS LOOK OKAY. .CAE... GA...NONE. SC...NONE. LM
In the hours before
Special weather statement, Jun 25, 12:09 PM EDT, 13 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-252100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1209 PM EDT MON JUN 25 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED SEVERE THUNDERSTORM WITH HEAVY RAIN THIS AFTERNOON... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE REGION COMBINED WITH A MOIST AND UNSTABLE AIR MASS WILL TRIGGER THUNDERSTORMS THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE. WIND GUSTS 60 MPH AND LARGE HAIL ARE POSSIBLE IN THE STRONGER THUNDERSTORMS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLOODING AS THE STEERING WINDS WILL BE WEAK, PRODUCING SLOW MOVING STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE POSSIBLE. ALTHOUGH CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT...ALL INTERESTS SHOULD STILL BE AWARE OF THIS POTENTIAL FOR SEVERE WEATHER AND KEEP POSTED ON ANY WEATHER STATEMENTS... WATCHES...OR WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO REMAIN ALERT AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO OPERATORS... SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:56 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 49 min |
| Jun 25, 1:06 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 24 min |
| Jun 25, 1:48 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 42 min |
| Jun 25, 2:02 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 43 min |
| Jun 25, 2:07 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 38 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.